AnonymousOctober 26, 1996 at 4:38 pmPost count: 93172
Welcome to our motley group Liz!
Most of us do have problems with weight gain. Was gonna question the doc about that today (next time). The only answer seems to be a change in diet (yuk).
The eye problems can occur any time before, after, or without the onset of thyroid problems. Don’t worry about it but do have an ophthalmologist keep and “eye” on it.
See my last posting for some info on the achiness that we get.
Try to read as many of the posts as you can for info.
I’m in So. Cal.
BruceAnonymousOctober 26, 1996 at 4:59 pmPost count: 93172
I’m just new to the internet, sort of bumbling along not knowing what I’m doing. I hope I can find this location again because I was so glad to find it. I was diagnosed with Graves Disease in 1990 and promptly was told by my doctor thaty I had two options – surgery or radiation. I choose radiation because it seemed the less invasive at the time. He never told me that there were other options and since I was leaving for an extended trip and had no time to investigate, I had the radioactive iodine treatment done. I was not put on any replacement thyuroid (synthroid) for six months. My hair fell out in hand fulls and I gained weight at a steady rate – too much weight. I believe that I have been lucky that I don’t seem to have any serious eye envolvment. I feel some slight pressure in one eye from time to time – sometimes I think this is allergies. Any discomfort in my eyes freaks me out. My worse problems have been a steady weight gain even though my thyroid tests are within normal range and an increase in achiness in my joints especially my hips. Has anyone experienced these problems? Has anyone found any solutions? Also, I wondered if eye problems can occur any time after diagnosis or is it usually something that happens concurrently with onset? I’d appreciate any help. And, again, I am thrilled to find this resource. By the way, I live in Northern California, I’m married with two kids in college, and I work as a psychotherapist.
- You must be logged in to reply to this topic.